Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Integration of Polyharmonic Functions


Author: Dimitar K. Dimitrov
Journal: Math. Comp. 65 (1996), 1269-1281
MSC (1991): Primary 31B30; Secondary 65D32
MathSciNet review: 1348043
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The results in this paper are motivated by two analogies. First, $m$-harmonic functions in $\mathbf {R}^{n}$ are extensions of the univariate algebraic polynomials of odd degree $2m-1$. Second, Gauss' and Pizzetti's mean value formulae are natural multivariate analogues of the rectangular and Taylor's quadrature formulae, respectively. This point of view suggests that some theorems concerning quadrature rules could be generalized to results about integration of polyharmonic functions. This is done for the Tchakaloff-Obrechkoff quadrature formula and for the Gaussian quadrature with two nodes.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 31B30, 65D32

Retrieve articles in all journals with MSC (1991): 31B30, 65D32


Additional Information

Dimitar K. Dimitrov
Affiliation: Departamento de Ciências de Computação e Estatística, IBILCE, Universidade Estadual Paulista, 15054-000 São José do Rio Preto, SP, Brazil
Email: dimitrov@nimitz.ibilce.unesp.br

DOI: http://dx.doi.org/10.1090/S0025-5718-96-00747-8
PII: S 0025-5718(96)00747-8
Keywords: Polyharmonic function, extended cubature formula, polyharmonic order of precision, polyharmonic monospline
Received by editor(s): August 15, 1994
Received by editor(s) in revised form: May 22, 1995
Additional Notes: Research supported by the Bulgarian Ministry of Science under Grant MM-414 and The Royal Society London
Article copyright: © Copyright 1996 American Mathematical Society